GERD (Acid Reflux) Expert Forum
nexium
About This Forum:

This forum is for questions and support regarding Gastroesophageal Reflux Disease (GERD) / Acid Reflux with topics including: Causes, Constipation, Diagnosis, Diarrhea, Drugs and OTC medications, Living with GERD, Loss of Appetite, Preventing Flare-ups, Research, Risk Factors, Symptoms, Support, Surgery, Tests, Treatments.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank

nexium

I was just put on Nexium two weeks ago.  I take 2    40 mg. per day.  At first, it really seemed to help, but lately, I have been having some abdomen pain.  I am afraid to quit taking it for fear of the belching and heartburn coming back, but the abdominal pain is no fun either.  I have read that abdominal pain and nautiousness are side effects to Nexium.  How long do these generally last?  When should I call my doctor?

I had an ultrasound done to check out the gallbladder.  Everything was normal.  Do you think I need more tests done???
Related Discussions
Avatar_m_tn
Hi Tobyson,
Nexium is known to cause the side effects that you have mentioned. According a study about 2.7% of  patient taking nexium suffered from abdominal pain and about 2% from nausea.

If your problem is  severe, you report to your physician immediately. He will examine you to see if those symptoms are due to any other reason. If it is not severe, you just conitue with your Nexium 40 mg twice a day.

Generally a 4 - 12 weeks of treatment is necessary for adequate relief. So you continue your medication. There is no need for any other test now ( if your abdominal pain and nausea are not severe)

Meet your physician-
1. If your abdominal pain and nausea are severe
2. You dont get relief after 4-12 weeks of therapy
-----------------------------------------------------------------------------------------------------
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.

- Ratnakar Kini M.D.
Blank
Continue discussion Blank
This Forum's Experts
4610897_tn?1393869202
Joseph Sclafani, M.D.Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank